Ativan with zoloft

Common Questions and Answers about Ativan with zoloft

diovan

Is it safe to take Ativan and Zoloft together? Simple question I know, but I need some help.
I'm starting my second week on 25mg Zoloft and taking .05 ativan 2-3 times a day as needed to hold me over until the Zoloft kicks in. Does it get better?
Of course you should check with you doctor. By the way, I am on 100 of Zoloft also (along with nuerontin and abilify) and doing really well on it.
I was told I could take this along with the Zoloft until the Zoloft kicks in. That just seems odd to me but...........it works. I didn't take it today just to see what I felt like and I've been nervous and anxious all day. I'm just confused on how long to wait before the Zoloft works on it's own (it's been 3 weeks & I know it can take a month or more) and when I'll be able to NOT use the Ativan.
Both gave me horrible side effects. The she prescribed me .5 Ativan and Lexapro. Ativan works for a little bit but whenever I take .5 mg of Lexapro it seems to exaggerate the anxiety. I started taking the medications for 4 days now . Is it possible to have any withdrawal symptoms from taking Ativan? I am determined to find something like herbal supplements to help me with the anxiety. Please help me. Thank you.
I have been on xanax in the past and i felt that worked immediately, and i liked that i was able to take as needed, but with the Ativan i have to take it twice a day, I'm confused?? Also, i know its a tricky situation because i am newly recovered from opiates, but i just cant handle not taking anything.
Therefore, the NEXT person you need to talk with, AJD, is your doctor! It may be that you really aren't comfortbale with the Ativan and perhaps something ELSE might be used. Or perhaps the doctor, based on the exam and your chart, feels you are at minimal risk for the bad side effects. The very good thing about putting medication questions and answers on this forum is that it means people are taking an active role in their own health.
The SNRI's like Effexor are a little less stimulating and provide better relief for anxiety, in my opinion. I am presently on Celexa because of insomnia with Zoloft and sleep issues with Effexor XR. I have taken Klonopin for a few years and it is a Godsend. My present Doc doesn't like benzos so I have gone from 2mgs a day to less than 1mg a day. It gets a little hairy if you taper too quickly so I'm taking it slow. You need to also. If you try too quickly you will just give up.
I felt great nervousness mostly in my stomach. My Pdoc prescribed 25mg of Zoloft and gave me ativan at a dose of .05 3x prn. I have to be monitored ny my gp doc for low saly so i will need monthly blood work as Zoloft also can cause the salt issues.
That is typical withdrawal phenomena with Zoloft, along with a lot of other similar AD meds (ie Celexa, Lexapro, etc). While the symptoms are certainly bothersome, they won't last forever...you just have to give it some time. As far as HOW to address your anxiety...there are many options. One of the most important things is therapy. Traditional "talk" therapy is great, and also a lot of anxiety sufferers have great success with CBT (cognitive behavioral therapy)...
I used to take Zoloft at 200Mgs a day back when my depression was only Moderate. It worked really well for about 3 years before it stoped working and I had to switch meds. As for the side effects....Yea, I know what you mean and they do suck. I just reached a point where even the worst side effects were not near as bad as my depression is so it's the lesser of two evils. Now days I will suffer any side effect if a medication works to ease my tormenting depression.
Kathy - I would love to chat with you sometime. I too have fibromyalgia and am just starting to take Zoloft.
I do remember, however, that when I first started Zoloft I felt like I was panicking more as well. My doctor gave me ativan to take with the zoloft to kind of calm down those sypmtoms and that helped a LOT! So maybe ask about that. Hope this helps.
But in this last yr,my grandma passed away,I have went through menopause,etc. So all in all trying to get off the Zoloft with everything else going on,probably wasn't a good idea. I just wish I could be without it. BUt I don't think I can. I'm not ashamed taking it or anything,but I am a little confused about the withdrawal thing. I started taking Zoloft 16 yrs ago after losing twin babies. Someone told me that after that sad time in my life I lost a chemical in the brain.
Zoloft definitely has a proven track record in treating anxiety disorders. Many medications actually are approved by the FDA for multiple uses and while it may not have originally been 'designed' for anxiety, it can be prescribed long term for treatment purposes. Benzos like Xanax are usually prescribed short term on as needed basis...Xanax has a fairly short half life and can become addictive if used on a regular basis for a long period of time in my opinion.
Great advice from Paxiled. It's good that you're being proactive about these meds. Certainly, they can be helpful when we need them, but we must be cautious, as tolerance and dependency are real issues. I agree that with the Ativan, your goal should be to slowly decrease from regular daily use to just "as needed". If you take it here and there, only when anxiety is bad, you can take it for the long haul like that with no issues.
then last november, i suffered my first panic attack, went on ativan (4 mgs) and upped my prozac which made me super agressive. dumped the prozac and went on zoloft. ativan stopped the panic attacks, teeth pain, i felt GREAT (or at least totally anestithised). only problem? i am now an addict going through horrible withdrawl. in a month, i tapered down from 4 mgs a day to half a mg each night to help me sleep along with 50 mgs of elavil.
I think the increase in anxiety with starting the zoloft is starting to ease up. I have been down to 0.5mg of ativan per day the last few days, so I hope it's not too hard to reduce and stop the daily use. I am very hopeful that the zoloft is starting to give me some help. It's been 8 days at 25mg and I am very sensitive to medicines.
com where you can find more support for weaning off ativan, and there are people with far better knowledge than me on this forum. A healthy taper schedule, with your lengthy history of use, would take several months (or more) but will work.
I'm still taking the Vicodin hoping that it will help me get off Ativan. I'm really scared by all the stuff I've read about Ativan and wish I'd never started it.I guess my question is: Will I feel better soon? I'd appreciate just having someone to talk to about this. Thanks.
I have been on ativan for the past 7 years started with 0.5 sublingual and through the years I have reached and prescribed to take 1mg 3 times daily. My body does not do well if I run out and want to get off this stuff. My doctor has me on Zoloft and now clonazepam .5mgs. Being on ativan has made me need more and more as my body is getting immunity. This week I there was issues filling my prescription and I had already been out for 3 days. I had to wait 3 more days for them to fill it.
Part of me doesn't want to take another Ativan because I really don't want to be taking it anymore and don't want to have to deal with being on it longer. This leads me to my questions. 1) How long would it take for Ativan to leave my system after taking 1.5mg a day for a month? So far I have missed two doses, my afternoon and night time doses.
The thought of losing ur mind is scary and that's just what it feels like!! After I left detox, I went back to the dr and she gave me tegretol and zoloft. I haven't taken either. Don't wanna add anything else 2 what I'm already dealing with. I no some ppl go thru psychosis and I'm terrified of that thought. Would I no if it were happening 2 me?? I have been off of Ativan for a little over a month and don't want 2 reinstate.
I first began taking Zoloft while ill with bronchial pneumonia after having been incredibly depressed for many months. I have been living in quite isolated circumstances with a "partner" (no longer intimate and hadn't been for about a year) who was and is very controlling and has been mostly verbally, but occasionally physically, abusive with me. I saw my GP, told him about my bad "home life" and confessed that I was contemplating suicide.
I'm 35 weeks pregnant and I've been dealing with anxiety, panic attacks and depression since 23 weeks. I'm going into week 4 with Zoloft and ativan, while I seem to be improving, I still have health anxiety and the paranoid feeling is still there. It makes me question weather or not the Zoloft is working, or its maybe my hormones, then the over analyzing & the snowball begins.
Ask him about increasing the Zoloft and tapering off the Ativan. The Ativan can give you withdrawal and strange symptoms. Missing one dose does cause changes that you can feel. Good Luck. Please try not to be scared! Really there is nothing to fear here. You can try to get answers and you will find support on this site. You can taper off the Ativan, many people here have done it. So keep posting and let us know what is happening.
Yes with .5 mg Ativan not with .25 mg. but I can only take one Benadryl anyway as 2 gives me jitters. Tonight I will just take the Ativan. Hopefully get some sleep. The Zoloft in morning at least kept me awake during the day but now I am pretty tired. I was on Zoloft years ago and wasn't on Ativan. Hopefully next week can bump it to 25 mg like I was supposed to. Anxiety still there and I don't like to be on Ativan if I don't need to.
MedHelp Health Answers